Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 30, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 13, 2018, 3:51 AM CDT for 14 counties in Texas; Beaver County, Oklahoma. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 3:51 AM CDT (08:51 UTC)
- Expired
- Apr 13, 2018, 5:34 PM CDT
- In force
- 14 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5150 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS84 KAMA 130851 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 351 AM CDT Fri Apr 13 2018 OKZ003-TXZ004-005-009>020-132100- /O.NEW.KAMA.FW.W.0030.180413T0851Z-180414T0300Z/ /O.NEW.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/ Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 351 AM CDT Fri Apr 13 2018 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE PLUS THE EASTERN ONE-THIRD OF THE COMBINED TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect until 10 PM CDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for strong winds and low relative humidity is in effect from Saturday morning through Saturday evening. * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Lipscomb...Roberts...Hemphill...Oldham...Potter...Carson... Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...4 TO 7 * Timing...From 8 AM through 10 PM today, and from noon through 9 PM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-002-TXZ001>003-006>008-132100- /O.NEW.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- 351 AM CDT Fri Apr 13 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Fire Weather Watch for strong winds and low relative humidity, which is in effect from Saturday morning through Saturday evening. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore and Hutchinson. * 20 Foot Winds...North 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 19 percent. * Red Flag Threat Index...5 to 7. * Timing...From noon through 9 PM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
716 WWUS84 KAMA 132234 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 534 PM CDT Fri Apr 13 2018 OKZ003-TXZ004-005-009>020-141200- /O.CAN.KAMA.FW.W.0030.000000T0000Z-180414T0300Z/ /O.CON.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/ Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 534 PM CDT Fri Apr 13 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE AS WELL AS THE EASTERN ONE THIRD OF THE COMBINED OKLAHOMA AND TEXAS PANHANDLES... ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE PLUS THE EASTERN ONE THIRD OF THE COMBINED TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has cancelled the Red Flag Warning issued earlier for today into this evening as conditions are no longer favorable for critical fire weather conditions. * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Lipscomb...Roberts...Hemphill...Oldham...Potter...Carson... Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...Northwest to north winds of 30 to 40 mph with gusts up to 55 to 60 mph are expected on Saturday. * Relative Humidity...Minimum relative humidity values around 20 percent are forecast on Saturday. * Red Flag Threat Index...4. * Timing...Critical fire weather conditions will be possible from 11 AM Saturday morning until 9 PM CDT Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ OKZ001-002-TXZ001>003-006>008-141200- /O.CON.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- 534 PM CDT Fri Apr 13 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore and Hutchinson. * 20 Foot Winds...Northwest to north winds of 30 to 40 mph with gusts up to 55 to 60 mph are expected on Saturday. * Relative Humidity...Minimum relative humidity values around 20 percent are forecast on Saturday. * Red Flag Threat Index...4. * Timing...Critical fire weather conditions will be possible from 11 AM Saturday morning until 9 PM CDT Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. && $$ Andrade For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 12:13 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 13, 12:13 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1213 AM CDT Fri Apr 13 2018 .AVIATION... For the 06Z TAFs: VFR conditions will likely prevail throughout the TAF period. The main concern will be KDHT and KGUY where there will be precipitation chances and maybe a brief period of MVFR conditions during the rain showers. Kept vicinity showers and VFR conditions prevailing due to higher confidence in VFR conditions. Precipitation chances are low anyway. The other concern will be the wind shift today as a cold front passes through the area. Overall, a breezy day in store across the Panhandles. Guerrero && .PREV DISCUSSION... /Issued 557 PM CDT Thu Apr 12 2018/ DISCUSSION... For tonight, will leave current Wind Advisory intact until midnight for the far western Texas Panhandle based on latest sfc obs. If model MOS guidance proves valid and winds diminish to below criteria later this evening, then the advisory can be cancelled early. A vigorous upper level low pressure system will move to near the four corners region by 12Z Friday, then translate eastward across the central plains states Friday and Saturday. The corresponding sfc cold front will move across the fcst area Friday. The progged path of this upper level low pressure system suggests slgt chc to low end chc pops for light rain showers are plausible for the nwrn half of the OK and TX Panhandles on Friday as the storm system moves by to our north. Much colder air will invade the area Friday into Saturday. Windy conditions are expected Friday and Saturday, with advisory level speeds possible, especially Saturday, perhaps even some potential for high wind warning criteria Saturday as well. Additional wind highlights may become necessary for one or both of the above mentioned days. In addition, freezing and below freezing temps are anticipated across most or all of the fcst area both Saturday and Sunday mornings with freeze watches/warnings becoming more likely durg this time period. The next upper level low pressure system is progged to track well north of the OK and TX Panhandles Tuesday with no precipitation expected. Another storm system may impact the region just beyond this 7 day fcst period. Andrade FIRE WEATHER... Critical to extremely critical fire weather conditions will continue until late this evening across all of the Oklahoma and Texas Panhandles due to strong southwest winds and very low relative humidity values as low as 3 percent. A Red Flag Warning remains in effect for all of the area until Midnight tonight. Elevated to critical fire weather conditions will be possible across much of the region on Friday, Saturday, Monday, and Tuesday due to strong winds and low relative humidity values. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 99/99
Hazardous weather outlook, Apr 12, 6:28 PM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 628 PM CDT Thu Apr 12 2018 OKZ001>003-TXZ001>020-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 628 PM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Critical to extremely critical fire weather conditions will continue until late this evening across all of the Oklahoma and Texas Panhandles due to strong southwest winds of 25 to 35 mph with higher gusts and low relative humidity values less than 10 percent. A Red Flag Warning remains in effect for all of the area until Midnight tonight. In addition, A Wind Advisory remains in effect until Midnight tonight for the far western Texas Panhandle due to sustained southwest winds around 35 mph with higher gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated to critical fire weather conditions will be possible across much of the region on Friday, Saturday, Monday, and Tuesday due to strong winds and low relative humidity values. Wind Advisories may become necessary on Friday and Saturday across much of the Oklahoma and Texas Panhandles due to strong sustained winds of 35 to 39 mph with higher gusts. Freezing temperatures or below are expected across most of the area late Friday night into Saturday morning, and then again late Saturday night into Sunday morning. Freeze Watches and Freeze Warnings may become necessary during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions through late this evening, Friday, Monday, and Tuesday. Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:51 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 24 hr |
| Apr 13, 3:52 AM CDT | Wind Advisory | AMA | Armstrong, Collingsworth, Dallam, Deaf Smith, Donley, Hansford and 6 more | 24 hr |
| Apr 13, 6:16 PM CDT | Freeze Warning | AMA | Armstrong, Carson, Deaf Smith, Donley, Gray, Hemphill and 6 more | 16 hr |
| Apr 13, 6:16 PM CDT | Hard Freeze Warning | AMA | Dallam, Hansford, Hartley, Lipscomb, Moore, Ochiltree and 1 more | 16 hr |
| Apr 13, 3:52 AM CDT | High Wind Watch | AMA | Beaver, Cimarron, Texas | 24 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.